Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

196 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

On lipitor for years. Is body pain a side effect of this medication?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 15829 Questions

default
Posted on Fri, 29 Nov 2013 in Medicines and Side Effects
Question: Been taking Lipitor for about 3 years, no side effects at all. Now, however, feeling aches all over. Can this common side effect start after 3 years? Otherwise healthy, active, 62 yr old male. XXXXXXX
doctor
Answered by Dr. Michelle Gibson James 28 minutes later
Brief Answer: Usually start after at least a year Detailed Answer: HI, thanks for using healthcare magic In most cases symptoms related to myopathy (muscle weakness) and myalgia (muscle pain) start by at least a year after therapy has been initiated. It is unusual for it to start after 3 years, though persons react differently to medication. It is related to the dose of the medication and the type of statin used. Some statins are more likely to cause muscle pain compared to others. Lipitor and zocor are associated with an higher incidence of myopathy and myalgia compared to lescol. Your doctor will consider checking the levels of CPK (creatinine phosphokinase). This is normally elevated in muscle injury. Other possible causes must be ruled out such as excess physical activity , hypothyroidism. In general the drug is stopped to see if the symptoms resolve, this can take up to a month. When the symptoms stop, the options would be to use another drug , use a lower dose of the same drug or use a non statin to lower the cholesterol. Your doctor will discuss these options with you. I hope this helps,, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on  Statin

doctor1 MD

I am 61 years, 163 Cm, 70 kg. Angioplasty was done in 2005 and due stent problem again in 2011. I take statins (10 mg once a day) since 2005. It has raised my SGOT to 57 which I know at the moment is not alarming. I think I cannot stop taking statins. Is there a way to decrease my SGOT values or at least arrest to present values?

doctor1 MD

I am on statins in fits and starts. They affect my eyes, which water like mad sometimes, they also have a profound affect on my vision. My Father died of a stroke, had high blood pressure etc. I have tried all sorts of diets and suppliments inbetween statins to try and maintain the lower cholestarol they produce but it just keeps going back up. It's now 8.9!

doctor1 MD

My alt and ast was 100. I was told I had fatty liver. I am on 4 blood pressure medicines. Can these cause fatty liver. edarbyclor,labetalol,norvac lisinipol. I also take 10mg simvastatin. I had no problems with fatty liver until I started taking edarbyclor labetalol. Thanks

doctor1 MD

My question is, Can I take Testoril if I am taking Valsartan and Atorvastatin ................. I am told it has no side effects and is all natural ingredients. If ok, should I start with a small portion at first?

doctor1 MD

I have been on Hypocol & Cholenol for the past 3 years. These are supplements to reduce cholesterol and they contain statin . Recently, about 2 months ago, I went on a vegan diet, taking only 2 meals a day and walking briskly on the treadmill for...

doctor1 MD

I am or was active ++74yr old still working part time as Physio and want to restore to previous normality. I have had severe muscle pain (Rhabdomyalgia) on exertion for the last 6mths as result of taking Crestor (stopped after only 1mth). Great...